Re: what will happen if I quit taking ptu
If you are feeling HYPO symptoms while taking PTU you should immediately get new thyroid labs done as most likely you need a dose reduction. You should have new labs done every 4-8 weeks while taking PTU. Has your dose been reduced while you have been taking it?
Your July labs show that you are barely within the normal range on FT4 and FT3. This means that you still need the PTU to stay normal.
Without the PTU you most likely will go hyper again.
Normally, PTU is lowered as your FT4 and FT3 move into the normal range. The goal is to take the smallest possible dose of PTU that keeps your thyroid levels in the normal range and stable. A recent medical journal article states that one stands a good chance of going into remission if they are stable on a low dose of antithyroid medication for 6 straight months (which I interpret as being that your levels remain stable and do not fluctuate during that 6 months).
Dx Graves 4/99, tx w/Tapazole & Atenolol - Remission 7/03; Relapse 1/06, back on Tapazole, remission & off meds again 11/06.